Alert archive / California / Red Flag Warnings in 2010

Red Flag Warning 1, NWS San Francisco Bay Area, CA

June 11, 2010

NWS San Francisco Bay Area, CA issued this red flag warning at Jun 11, 2010, 9:14 AM PDT. It took effect at Jun 12, 2010, 2:00 AM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2010, 9:14 AM PDT (16:14 UTC)
In effect from
Jun 12, 2010, 2:00 AM PDT
Expired
Jun 13, 2010, 7:11 AM PDT
In force
29 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS86 KMTR 111614
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
914 AM PDT FRI JUN 11 2010

...RED FLAG WARNING IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING FOR THE EAST BAY HILLS AND DIABLO RANGE OF SANTA CLARA
COUNTY...

.HIGH PRESSURE BUILDING OVER THE GREAT BASIN WITH LOW PRESSURE
ALONG THE COAST WILL RESULT IN DEVELOPING OFFSHORE WIND FLOW BY
TONIGHT WHICH WILL CONTINUE THROUGH EARLY SUNDAY. THE OFFSHORE
FLOW WILL PRODUCE GUSTY WINDS WITH WARMING AND DRYING CONDITIONS.

CAZ511-120000-
/O.UPG.KMTR.FW.A.0001.100612T0900Z-100613T1400Z/
/O.NEW.KMTR.FW.W.0001.100612T0900Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
914 AM PDT FRI JUN 11 2010

...RED FLAG WARNING IN EFFECT FROM 2 AM SATURDAY TO 7 AM PDT
SUNDAY FOR GUSTY OFFSHORE WINDS WITH LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 7 AM PDT
SUNDAY.


* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO
  RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 1000
  FEET IN SANTA CLARA COUNTY.

* TIMING: GUSTY OFFSHORE FLOW WILL DEVELOP LATE TONIGHT AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* WIND: NORTH TO NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS UP 
  TO 40 MPH.

* HUMIDITY: DAYTIME HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT 
  AND NIGHTTIME HUMIDITIES WILL RANGE FROM 30 TO 40 PERCENT.

* IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY
  OFFSHORE WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...
  ESPECIALLY IN ELEVATIONS BETWEEN 1000 TO 2000 FEET WHERE FUELS
  ARE DRIEST. THE PERIOD OF STRONG WINDS AND LOW HUMIDITY WILL
  COINCIDE WITH THE WARMEST WEEKEND SO FAR THIS SUMMER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
5 follow-up statements
274 
WWUS86 KMTR 112213
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
313 PM PDT FRI JUN 11 2010

.HIGH PRESSURE BUILDING OVER THE GREAT BASIN WITH LOW PRESSURE
ALONG THE COAST WILL RESULT IN DRYING OFFSHORE WINDS TONIGHT THROUGH
EARLY SUNDAY. THE OFFSHORE FLOW WILL PRODUCE GUSTY WINDS WITH
WARMING AND DRYING CONDITIONS.

CAZ511-121200-
/O.CON.KMTR.FW.W.0001.100612T0900Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
313 PM PDT FRI JUN 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 7 AM
PDT SUNDAY FOR GUSTY OFFSHORE WINDS WITH LOW HUMIDITY...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO 
  RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 
  1000 FEET IN SANTA CLARA COUNTY. 

* TIMING: GUSTY OFFSHORE FLOW WILL DEVELOP LATE TONIGHT AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* WIND: NORTH TO NORTHEAST WINDS OF 10 TO 20 MPH ARE FORECAST
  ALONG WITH GUSTS UP TO 40 MPH.

* HUMIDITY: DAYTIME HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT 
  AND NIGHTTIME HUMIDITIES WILL RANGE FROM 30 TO 50 PERCENT.

* IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY
  OFFSHORE WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...
  ESPECIALLY AT ELEVATIONS BETWEEN 1000 TO 2000 FEET WHERE FUELS
  ARE DRIEST. THE PERIOD OF STRONG WINDS AND LOW HUMIDITY WILL
  COINCIDE WITH THE WARMEST WEEKEND SO FAR THIS SUMMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/SANFRANCISCO
118 
WWUS86 KMTR 121144
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
444 AM PDT SAT JUN 12 2010

CAZ511-130000-
/O.CON.KMTR.FW.W.0001.000000T0000Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
444 AM PDT SAT JUN 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY FOR
GUSTY OFFSHORE WINDS WITH LOW HUMIDITY...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO 
  RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 
  1000 FEET IN SANTA CLARA COUNTY.

* TIMING: GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH EARLY SUNDAY
  MORNING.

* WIND: NORTH TO NORTHEAST WINDS OF 10 TO 20 MPH ARE FORECAST 
  ALONG WITH GUSTS UP TO 40 MPH.

* HUMIDITY: DAYTIME HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT 
  AND NIGHTTIME HUMIDITIES WILL RANGE FROM 30 TO 50 PERCENT.

* IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY
  OFFSHORE WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...
  ESPECIALLY AT ELEVATIONS BETWEEN 1000 TO 2000 FEET WHERE FUELS
  ARE DRIEST. THE PERIOD OF STRONG WINDS AND LOW HUMIDITY WILL
  COINCIDE WITH THE WARMEST WEEKEND SO FAR THIS SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
001 
WWUS86 KMTR 122318
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
418 PM PDT SAT JUN 12 2010

CAZ511-131130-
/O.CON.KMTR.FW.W.0001.000000T0000Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
418 PM PDT SAT JUN 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY FOR
GUSTY OFFSHORE WINDS WITH LOW HUMIDITY...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO 
  RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 
  1000 FEET IN SANTA CLARA COUNTY.

* TIMING: GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH EARLY 
  SUNDAY MORNING. 

* WIND: NORTH TO NORTHEAST WINDS OF 10 TO 20 MPH ARE FORECAST WITH
  GUSTS UP TO 30 MPH OVERNIGHT.

* HUMIDITY: AFTER DAYTIME HUMIDITIES RANGING FROM 15 TO 20
  PERCENT...NIGHTTIME HUMIDITIES WILL RANGE FROM 30 TO 50
  PERCENT.

* IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY
  OFFSHORE WINDS HAS CREATED CRITICAL FIRE WEATHER CONDITIONS...
  ESPECIALLY AT ELEVATIONS BETWEEN 1000 TO 2000 FEET WHERE FUELS
  ARE DRIEST. THE PERIOD OF STRONG WINDS AND LOW HUMIDITY HAS
  COINCIDED WITH THE WARMEST WEEKEND SO FAR THIS SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
GUDGEL

HTTP://WEATHER.GOV/SANFRANCISCO
454 
WWUS86 KMTR 131102
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
402 AM PDT SUN JUN 13 2010

CAZ511-131400-
/O.CON.KMTR.FW.W.0001.000000T0000Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
402 AM PDT SUN JUN 13 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING
FOR GUSTY OFFSHORE WINDS WITH LOW HUMIDITY...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO 
  RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 
  1000 FEET IN SANTA CLARA COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY SUNDAY MORNING.

* WIND: NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH ARE FORECAST WITH
  GUSTS UP TO 20 MPH.

* HUMIDITY: HUMIDITY VALUES OF ABOUT 30 PERCENT WILL CONTINUE
  THROUGH 7 AM.

* IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY 
  OFFSHORE WINDS HAS CREATED CRITICAL FIRE WEATHER CONDITIONS...
   ESPECIALLY AT ELEVATIONS BETWEEN 1000 TO 2000 FEET WHERE 
  FUELS ARE DRIEST. THE PERIOD OF STRONG WINDS AND LOW HUMIDITY 
  HAS COINCIDED WITH THE WARMEST WEATHER SO FAR THIS SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
676 
WWUS86 KMTR 131411
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
711 AM PDT SUN JUN 13 2010

...RED FLAG WARNING EXPIRED AT 700 AM PDT SUNDAY MORNING...

.THE RED FLAG WARNING FOR FIRE ZONE 511 EAST BAY HILLS AND DIABLO
RANGE...INCLUDING THE SANTA CLARA UNIT AND ELEVATIONS ABOVE 1000
FEET IN SANTA CLARA EXPIRED AT 700 AM PDT SUNDAY MORNING.

CAZ511-131515-
/O.CAN.KMTR.FW.W.0001.000000T0000Z-100613T1400Z/
EAST BAY HILLS AND DIABLO RANGE-
711 AM PDT SUN JUN 13 2010

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONE 511 EAST BAY HILLS AND DIABLO RANGE...INCLUDING THE SANTA
CLARA UNIT AND ELEVATIONS ABOVE 1000 FEET IN SANTA CLARA COUNTY
HAS EXPIRED AT 700 AM PDT SUNDAY MORNING....

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS EXPIRED THE
RED FLAG WARNING AT 700 AM PDT SUNDAY MORNING. WINDS IN THE HILLS
OF THE EAST BAY HAVE DECREASED SIGNIFICANTLY DURING THE NIGHT. BY
EARLY SUNDAY MORNING MOST REPORTING STATIONS WERE REPORTING WIND
SPEEDS OF LESS THAN 10 MPH. THEREFORE...THE RED FLAG WARNING HAS
BEEN ALLOWED TO EXPIRE AT 700 AM PDT.

ALTHOUGH VERY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE
DAY TODAY...WINDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO MEET RED
FLAG CRITERIA DURING THE DAY. REGARDLESS OF THE END OF RED FLAG
CONDITIONS...FIRE WEATHER INTERESTS WILL NEED TO BE WARY OF THE
INITIAL ONSET OF A SEABREEZE...WHICH IS EXPECTED TO OCCUR BY THIS
EVENING IN THE COASTAL HILLS AND BY MONDAY AFTERNOON ACROSS THE
INLAND HILLS.

$$


HTTP://WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:00 AM PDT, 7 hours 14 minutes earlier.

Area forecast discussion, Jun 11, 2:00 AM PDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
200 AM PDT FRI JUN 11 2010

.DISCUSSION...AS OF 2:00 AM PDT FRIDAY...THE INCREASED NORTHERLY
SURFACE PRESSURE GRADIENT HAS ALL BUT SCOURED THE LOW CLOUDS FROM
THE DISTRICT AND HAS BEEFED UP WINDS OVER THE COASTAL WATERS AS WELL
AS IN THE HIGHER TERRAIN. EARLY MORNING TEMPERATURE READINGS ARE
ALSO WARMER IN MANY LOCATIONS WITH SOME SITES REPORTING TEMPS STILL
IN THE UPPER 50S TO LOWER 60S. DEW POINT TEMPERATURES HAVE DECREASED
AND MOST PLACES ARE SEEING READINGS IN THE MID 40S. THE SURFACE
PRESSURE GRADIENTS ARE AS FOLLOWS:  ACV-SFO 9.1 MB...SFO-SBA 5.4
MB...SFO-SAC 3.1 MB...AND SFO-LAS 17.0 MB.

A SURFACE HIGH BUILDING INTO THE PACIFIC NORTHWEST COMBINED WITH LOW
PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE TO RAMP UP THE
NORTHERLY SURFACE PRESSURE GRADIENTS ACROSS THE AREA. THIS WILL
CAUSE AN INCREASE IN WINDS OVER THE HILLTOPS. A FIRE WEATHER WATCH
IS IN EFFECT FOR THE EAST BAY HILLS FOR LATE TONIGHT THROUGH SUNDAY
FOR GUSTY WINDS AND LOW RH VALUES. WARM TEMPERATURES ARE ALSO
EXPECTED THIS WEEKEND WITH THE HOTTEST WEATHER LIKELY EITHER SATURDAY
AND/OR SUNDAY WITH HOT WEATHER LIKELY LINGERING OVER INLAND LOCATIONS
INTO MONDAY. BY EARLY NEXT WEEK THE UPPER RIDGE IS FORECAST TO WEAKEN
SOMEWHAT FOR SLIGHT COOLING INTO NEXT WEEK.

&&

.AVIATION...AS OF 10:45 PM THURSDAY...A STRONG NORTHERLY PRESSURE
GRADIENT HAS PRODUCED STRONG NORTHERLY FLOW ACROSS THE REGION THIS
EVENING. WINDS ARE EXPECTED TO DIMINISH SLIGHTLY OVERNIGHT BEFORE
RAMPING UP AGAIN FRIDAY AFTERNOON. MAINLY CLEAR SKIES ARE EXPECTED
OVERNIGHT AND FRIDAY ACROSS AREA TERMINALS AS HIGH PRESSURE RIDGES
ACROSS THE PACIFIC NORTHWEST AND A THERMAL TROUGH DEVELOPS ALONG THE
COAST MAINTAINING A MODERATE TO STRONG NORTHERLY FLOW ACROSS THE
AREA.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. WINDS WILL GRADUALLY DIMINISH OVERNIGHT TO AROUND 15 KT AFTER
MIDNIGHT. LLWS THREAT AFTER 06Z AS SURFACE WINDS DIMINISH BUT WINDS
ALOFT NORTHERLY AT 15-25KTS.

KSFO BRIDGE APPROACH...SIMILAR TO SFO.

MRY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. MODERATE WEST WINDS OF 15G25KT WILL GRADUALLY DIMINISH
OVERNIGHT TO UNDER 10 KT AFTER MIDNIGHT. AFTER 10Z FEW-SCT008 WITH
OCNL BKN008 VICINITY OF KMRY. SCATTERING OUT BY 16Z FRIDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM.
         ...SCA...ROUGH BAR FOR SAN FRANCISCO BAR.
     .TNGT-SUN...FIRE WEATHER WATCH...EAST BAY HILLS.

&&

PUBLIC FORECAST: SSA
AVIATION/MARINE: CW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 11, 4:39 AM PDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
439 AM PDT FRI JUN 11 2010

CAZ511-121300-
EAST BAY HILLS AND DIABLO RANGE-
439 AM PDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY HILLS AND
DIABLO RANGE.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

WINDS WILL INCREASE OVER THE EAST BAY AND RELATIVE HUMIDITIES WILL
DECREASE. A FIRE WEATHER WATCH REMAINS IN EFFECT BEGINNING LATE TONIGHT.

* FIRE WEATHER WATCH...SEE WWUS86 KMTR SFORFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WINDS AND LOW HUMIDITIES IN THE EAST BAY HILLS WILL KEEP THE
FIRE WEATHER CONCERNS GOING THROUGH SUNDAY.

* FIRE WEATHER WATCH...SEE WWUS86 KMTR SFORFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:54 PM PDTGale WarningMTR7 hr
Jun 11, 9:15 AM PDTGale WarningMTR18 hr

Nearby

Red Flag Warnings in California, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.